Pennsylvania, 2001Damaging Wind in Pennsylvania, June 12, 2001
June 12, 2001 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 12, 1:53 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 12, 1:53 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EDT TUE JUN 12 2001
WORK ZONES OUT SOON....
CURRENT FORECAST ON TRACK AS EASTERN PORTION OF THE STATE IS UNDER
MOSTLY SUNNY SKIES AND CLOUDS DISSIPATING OVER THE WESTERN SECTIONS.
SMALL AREA OF PRECIP THAT MOVED INTO THE NORTHWEST PORTION OF PA HAS
ALSO DISSIPATED OVER PA...BUT SMALL AREA STILL MOVING OVER SOUTHERN
NEW YORK. WEAK FRONT OVER THE SOUTHERN PART OF THE STATE...WITH
SMALL WAVE PUSHING THROUGH STATE TODAY. SHOWERS AND THUNDERSTORMS
HAVE SPARKED ALREADY THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY
EVENING HOURS. ACTIVITY IS MAINLY OVER THE CENTRAL AND SOUTHERN
PORTION OF THE CWA.
MODELS IN SIMILAR AGREEMENT OVER THE NEXT 36 HRS WITH TRACKING OF
TROPICAL REMAINS UP THE EAST COAST. OTHER THEN A POSSIBLE WEAK
SHOWER OR THUNDERSTORM TOMORROW...RATHER BENIGN WEATHER UNTIL THE
EAST COAST SYSTEM APPROACHES PA LATER IN THE WEEK.
STILL TOO EARLY TO NAIL DOWN TRACK OF THIS SLOW MOVING
SYSTEM...HOWEVER GOOD BET THAT WE WILL GET SOME RAIN FROM IT...AND
IN INCREASE IN HUMIDITY.
.CTP...NONE.
ONDREJIK
In the hours before
Special weather statement, Jun 12, 2:41 PM EST, 54 minutes before
PAZ010>012-017>019-024>028-034>036-045-049-050-052-056>059-063>066-
130100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 PM EDT TUE JUN 12 2001
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA...
LEBANON...NORTHUMBERLAND...UNION...JUNIATA...CENTRE...CLINTON...PERRY
...FRANKLIN...BEDFORD...DAUPHIN...LANCASTER...CUMBERLAND...ADAMS...CAMERON
...BLAIR...CAMBRIA...SCHUYLKILL...YORK...SNYDER...CLEARFIELD...
ELK...HUNTINGDON...MIFFLIN AND FULTON.
A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WIND
GUSTS OF 58 MPH OR MORE...AND OR HAIL THREE QUARTERS OF AN INCH IN
DIAMETER OR LARGER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES.
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN
A STRONG BUILDING.
GARTNER/ONDREJIK/GRUMM
Thunderstorm Wind, Perry
- When
- June 12, 3:35 PM EST
- Where
- Perry County, 4 mi S of New Bloomfield
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.367, -77.183
Trees were reported down in Carroll Township, 2 miles north of Crums Corners and 4 miles south of New Bloomfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 12, 2001$12 million · F0 · 56 events
- Tornadoes and Hail in South Dakota, June 12, 2001$20 million · F0 · 27 events
- Flooding in Iowa, June 12 to 23, 2001$2.5 million · 33 events
- Tornadoes and Hail in Iowa, June 12, 20012 injured · $1.2 million · F0 · 15 events
- Flash Flood in South Dakota, June 12 to 13, 2001$5.0 million · 1 event
- Flash Flood and Hail in Iowa, June 12 to 13, 2001$4.0 million · 2.5 in hail · 3 events
- Hail in Minnesota, June 12, 2001$2.0 million · 1.75 in hail · 2 events
- Damaging Winds and High Wind in Utah, June 12, 20011 injured · $1.2 million · 73 kt wind · 5 events
- Hail in Iowa, June 12, 2001$1.5 million · 2.75 in hail · 5 events
- Damaging Winds in Indiana, June 12, 20011 injured · $106,000 · 61 kt wind · 45 events
- Damaging Winds and Lightning Strike in Michigan, June 12, 2001$802,000 · 10 events
- Flash Flooding and Flooding in Georgia, June 12 to 13, 2001$633,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253273.